A 63 yr old male, diabetic on Tablet metformin 500mg tds for more than 8 years. About 6 years back started having tingling and heightened senses in soles of both feet, more so the last 3 digits of both feet... parasthesia? Now tingling in feet on daily basis, and slight pain if standing too long. Is this due to metformin caused B12 malabsorption? Or is it diabetic neuropathy ? 6 monthly HBA1C has never been above 6.2 all these years. Daily fasting sugar has been in range of 5.7 till a month or so back when readings became elevated to 6.8 ALT and AST have been raised all along till last test done a month back showed ALT 3 time normal range for males. Has fatty liver on Ultra sound. Also gallstones/sludge noted, though no dilated ducts or cholecystitis . Not on any Statins. On Atenolol and Perindopril for minimal hypertension , which is well controlled. Microalbuminurea tests have been within normal limits. Lipid profiles shows raised LDL as well as Trigylerides. HDL is in good range Has raised Hyperuricaemia not on any therapy . What can be done to ascertain cause of tingling and are there remedies available? Is it advisable to discontinue Metformin tabs, revert to strict diet control and Tab Arcabose instead? Would that make a difference in preventing eventual neural/mental nervous system degeneration? At posting no other physical or medical deficits. Please advise, Thanks.
Asked On : Thu, 1 Sep 2011